Generic existence result for an eigenvalue problem with rapidly growing principal operator
ESAIM: Control, Optimisation and Calculus of Variations, Tome 10 (2004) no. 4, pp. 677-691.

We consider the eigenvalue problem

- div (a(|u|)u)=λg(x,u)inΩu=0onΩ,
in the case where the principal operator has rapid growth. By using a variational approach, we show that under certain conditions, almost all λ>0 are eigenvalues.

DOI : https://doi.org/10.1051/cocv:2004027
Classification : 35J65,  35J20,  35J60,  47J30,  49J40,  58E05
Mots clés : quasilinear elliptic equation, generic existence, variational inequality, rapidly growing operator
@article{COCV_2004__10_4_677_0,
     author = {Le, Vy Khoi},
     title = {Generic existence result for an eigenvalue problem with rapidly growing principal operator},
     journal = {ESAIM: Control, Optimisation and Calculus of Variations},
     pages = {677--691},
     publisher = {EDP-Sciences},
     volume = {10},
     number = {4},
     year = {2004},
     doi = {10.1051/cocv:2004027},
     zbl = {1118.35011},
     mrnumber = {2111088},
     language = {en},
     url = {http://www.numdam.org/articles/10.1051/cocv:2004027/}
}
TY  - JOUR
AU  - Le, Vy Khoi
TI  - Generic existence result for an eigenvalue problem with rapidly growing principal operator
JO  - ESAIM: Control, Optimisation and Calculus of Variations
PY  - 2004
DA  - 2004///
SP  - 677
EP  - 691
VL  - 10
IS  - 4
PB  - EDP-Sciences
UR  - http://www.numdam.org/articles/10.1051/cocv:2004027/
UR  - https://zbmath.org/?q=an%3A1118.35011
UR  - https://www.ams.org/mathscinet-getitem?mr=2111088
UR  - https://doi.org/10.1051/cocv:2004027
DO  - 10.1051/cocv:2004027
LA  - en
ID  - COCV_2004__10_4_677_0
ER  - 
Le, Vy Khoi. Generic existence result for an eigenvalue problem with rapidly growing principal operator. ESAIM: Control, Optimisation and Calculus of Variations, Tome 10 (2004) no. 4, pp. 677-691. doi : 10.1051/cocv:2004027. http://www.numdam.org/articles/10.1051/cocv:2004027/

[1] R. Adams, Sobolev spaces. Academic Press, New York (1975). | MR 450957 | Zbl 0314.46030

[2] A. Ambrosetti and P. Rabinowitz, Dual variational methods in critical point theory and applications. J. Funct. Anal. 14 (1973) 349-381. | MR 370183 | Zbl 0273.49063

[3] K.C. Chang, Variational methods for nondifferentiable functionals and their applications to partial differential equations. J. Math. Anal. Appl. 80 (1981) 102-129. | MR 614246 | Zbl 0487.49027

[4] F.H. Clarke, Optimization and nonsmooth analysis. SIAM, Philadelphia (1990). | MR 1058436 | Zbl 0696.49002

[5] P. Clément, M. García-Huidobro, R. Manásevich and K. Schmitt, Mountain pass type solutions for quasilinear elliptic equations. Calc. Var. 11 (2000) 33-62. | MR 1777463 | Zbl 0959.35057

[6] T. Donaldson, Nonlinear elliptic boundary value problems in Orlicz-Sobolev spaces. J. Diff. Equations 10 (1971) 507-528. | MR 298472 | Zbl 0218.35028

[7] T. Donaldson and N. Trudinger, Orlicz-Sobolev spaces and imbedding theorems. J. Funct. Anal. 8 (1971) 52-75. | MR 301500 | Zbl 0216.15702

[8] M. García-Huidobro, V.K. Le, R. Manásevich and K. Schmitt, On principal eigenvalues for quasilinear elliptic differential operators: An Orlicz-Sobolev space setting. Nonlinear Diff. Eq. Appl. 6 (1999) 207-225. | MR 1694787 | Zbl 0936.35067

[9] J.P. Gossez, Nonlinear elliptic boundary value problems for equations with rapidly or slowly increasing coefficients. Trans. Amer. Math. Soc. 190 (1974) 163-205. | MR 342854 | Zbl 0239.35045

[10] J.P. Gossez and R. Manásevich, On a nonlinear eigenvalue problem in Orlicz-Sobolev spaces. Proc. Roy. Soc. Edinb. A 132 (2002) 891-909. | MR 1926921 | Zbl 1014.35071

[11] J.P. Gossez and V. Mustonen, Variational inequalities in Orlicz-Sobolev spaces. Nonlinear Anal. 11 (1987) 379-392. | MR 881725 | Zbl 0643.49006

[12] L. Jeanjean, On the existence of bounded Palais-Smale sequences and application to a Landesman-Lazer-type problem set on 𝐑 N . Proc. Roy. Soc. Edinb. A 129 (1999) 787-809. | MR 1718530 | Zbl 0935.35044

[13] L. Jeanjean and J.F. Toland, Bounded Palais-Smale mountain-pass sequences. C.R. Acad. Sci. Paris Ser. I Math. 327 (1998) 23-28. | MR 1650239 | Zbl 0996.47052

[14] N.C. Kourogenis and N.S. Papageorgiou, Nonsmooth critical point theory and nonlinear elliptic equations at resonance. J. Austral. Math. Soc. (Ser. A) 69 (2000) 245-271. | MR 1775181 | Zbl 0964.35055

[15] M.A. Krasnosels'Kii and J. Rutic'Kii, Convex functions and Orlicz spaces. Noorhoff, Groningen (1961).

[16] A. Kufner, O. John and S. Fučic, Function spaces. Noordhoff, Leyden (1977). | Zbl 0364.46022

[17] V.K. Le, A global bifurcation result for quasilinear eliptic equations in Orlicz-Sobolev space. Topol. Methods Nonlinear Anal. 15 (2000) 301-327. | MR 1784144 | Zbl 0971.35029

[18] V.K. Le, Nontrivial solutions of mountain pass type of quasilinear equations with slowly growing principal parts. J. Diff. Int. Eq. 15 (2002) 839-862. | MR 1895569 | Zbl 1034.35056

[19] V.K. Le and K. Schmitt, Quasilinear elliptic equations and inequalities with rapidly growing coefficients. J. London Math. Soc. 62 (2000) 852-872. | MR 1794290 | Zbl 1013.35032

[20] V. Mustonen and M. Tienari, An eigenvalue problem for generalized Laplacian in Orlicz-Sobolev spaces. Proc. Roy. Soc. Edinb. A 129 (1999) 153-163. | MR 1669197 | Zbl 0926.46030

[21] V. Mustonen, Remarks on inhomogeneous elliptic eigenvalue problems. Part. Differ. Equ. Lect. Notes Pure Appl. Math. 229 (2002) 259-265. | MR 1913336 | Zbl 1142.35538

[22] Z. Naniewicz and P.D. Panagiotopoulos, Mathematical theory of hemivariational inequalities and applications. Marcel Dekker, New York (1995). | MR 1304257 | Zbl 0968.49008

[23] P. Rabinowitz, Some aspects of nonlinear eigenvalue problems. Rocky Mountain J. Math. 3 (1973) 162-202. | MR 320850 | Zbl 0255.47069

[24] M. Struwe, Existence of periodic solutions of Hamiltonian systems on almost every energy surface. Bol. Soc. Brasil Mat. 20 (1990) 49-58. | MR 1143173 | Zbl 0719.58032

[25] M. Struwe, Variational methods. 2nd ed., Springer, Berlin (1991). | Zbl 0746.49010

[26] M. Tienari, Ljusternik-Schnirelmann theorem for the generalized Laplacian. J. Differ. Equations 161 (2000) 174-190. | MR 1740361 | Zbl 0946.35057

Cité par Sources :